Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 31, NWS Melbourne, FL

June 20, 2013Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 20, 2013, 5:03 PM EDT for Osceola County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2013, 5:03 PM EDT (21:03 UTC)
Expired
Jun 20, 2013, 5:45 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:40 PM EDTTSTM WND GST 496 Sse West Lake Toho, FLSOUTH FLORIDA WATER MANAGEMENT DISTRICT OBSERVATION STATION MEASURED 43 KT/49 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS52 KMLB 202103
SVRMLB
FLC097-202145-
/O.NEW.KMLB.SV.W.0031.130620T2103Z-130620T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
503 PM EDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA

* UNTIL 545 PM EDT.

* AT 502 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAINT CLOUD...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  NARCOOSSEE AND HARMONY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP 
AWAY FROM WINDOWS.

&&

LAT...LON 2835 8138 2835 8124 2834 8107 2802 8121
      2807 8135 2808 8135 2808 8138 2811 8146
      2814 8146 2814 8151
TIME...MOT...LOC 2103Z 295DEG 19KT 2825 8131

$$


WEITLICH
2 follow-up statements
456 
WWUS52 KMLB 202114
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT THU JUN 20 2013

FLC097-202145-
/O.CON.KMLB.SV.W.0031.000000T0000Z-130620T2145Z/
OSCEOLA-
514 PM EDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL OSCEOLA COUNTY...

AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SAINT CLOUD...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ALLIGATOR LAKE AND HARMONY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2835 8138 2835 8124 2834 8107 2802 8121
      2807 8135 2808 8135 2808 8138 2811 8146
      2814 8146 2814 8151
TIME...MOT...LOC 2114Z 301DEG 10KT 2819 8132

$$


WEITLICH
367 
WWUS52 KMLB 202129
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT THU JUN 20 2013

FLC097-202138-
/O.CAN.KMLB.SV.W.0031.000000T0000Z-130620T2145Z/
OSCEOLA-
529 PM EDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY
IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A 
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY 
RAIN...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES WILL 
CONTINUE TO BE POSSIBLE.

LAT...LON 2835 8138 2835 8124 2834 8107 2802 8121
      2807 8135 2808 8135 2808 8138 2811 8146
      2814 8146 2814 8151
TIME...MOT...LOC 2128Z 301DEG 10KT 2817 8128

$$


WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 20, 3:00 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT THU JUN 20 2013

.DISCUSSION...

...HIGH WEEKEND RAIN CHANCES AS A TROPICAL WAVE APPROACHES...

CURRENT-TONIGHT...COVERAGE/INTENSITY OF DIURNAL CONVECTION IS
MUCH HIGHER OVER THE SRN AND ERN CWA THIS AFTERNOON COMPARED TO
WED. SW FLOW HAS BACKED AND WEAKENED SOME AS THE LOW LEVEL RIDGE
AXIS CONTINUES TO LIFT NORTH INTO THE CWA...AND AS A RESULT THE
LOCAL ENVIRONMENT HAS BECOME MORE FAVORABLE FOR FUNNEL CLOUDS AND
WATER/LANDSPOUTS ALONG MESO BOUNDARIES TODAY (TWO REPORTS HAVE COME
INTO THE OFFICE ALREADY) MADE EARLY ZFP ISSUANCE WITH PRE-FIRST PD.

FRI-SUN...SURFACE TROUGH TO THE NORTH WEAKENS WITH SLIGHT EROSION IN
H50 HEIGHTS AS E-SE FLOW BECOMES BETTER ESTABLISHED AND DEEPENS BY
THIS WEEKEND. MEAN PWATS REMAIN A LITTLE HIGHER OVER THE NWRN CWA
FRIDAY FROM THE OLD SURFACE TROUGH...WHICH FAVORS SLIGHTLY HIGHER
POPS THERE. EVEN AFTER THIS FEATURE LIFTS NORTH/WANES LATE FRIDAY...
A FAIRLY VIGOROUS TROPICAL WAVE WILL MOVE NW AROUND PERIPHERY OF
ATLANTIC HIGH PRESSURE FROM THE BAHAMAS AND INTO CTRL-SRN FL...
BRINGING ADDITIONAL MOISTURE/LOW LEVEL CONVG INTO THE AREA. NUDGED
POPS UP TO 60 SAT AND 40-50 SUN. MAX TEMPS IN THE L90S  INLAND AND
UPPER 80S ALONG THE COAST. OVERNIGHT MINS IN THE MID 70S...PERHAPS
SOME UPPER 70S IMMEDIATE TREASURE COAST DUE TO SELY ONSHORE FLOW.

MON-THU...RIDGE ALOFT BUILDS OVER THE SE AND SURFACE RIDGE AXIS WILL
BE LOCATED TO THE NORTH NEXT WEEK. THIS WILL KEEP EC FL IN A GENERAL
SE FLOW. INFLUENCE OF RIDGE ALOFT MAY ACT TO NUDGE MAX TEMPS UP A
TAD AND DECREASE POPS A BIT...BUT STILL IN THE 30/40 PERCENT RANGE.
HIGHS LOWER 90S INLAND AND UPPER 80S/NEAR 90 COAST.

&&

.AVIATION...MADE SEVERAL AMDS TO INTRODUCE TEMPO GROUPS WHERE THEY
WEREN'T ALREADY IN PLACE. OTRW...TIMING OF ONSET OF TS IS PRETTY
MUCH AS ADVERTISED IN THE 18Z TAF PACKAGE. IFR CIGS/VSBYS WITH
VRB20G30KT EXPECTED IN INTENSE CELLS WHICH WILL CONTINUE TO IMPACT
IN AND AROUND LOCAL AERODROMES THROUGH AT LEAST 02Z.

&&

.MARINE...SE WINDS OF 10-15KT FROM THIS WEEKEND THROUGH NEXT TUESDAY.
FULLY EXPECT TO HAVE TO SHAVE AT LEAST A FOOT OFF OF LOCAL SWAN MODEL
COMBINED SEA HGTS ONCE AGAIN...ALTHOUGH WITH WINDS BACKING TO ONSHORE
WE STAND A MUCH HIGHER LIKELIHOOD OF HAVING SEAS BUILD TO AROUND 4FT
WELL OFFSHORE THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  75  87 /  30  60  30  60
MCO  73  92  73  92 /  30  50  30  60
MLB  75  89  77  87 /  30  40  20  60
VRB  74  89  76  87 /  20  30  20  60
LEE  74  92  73  92 /  30  60  30  60
SFB  74  92  74  92 /  30  50  30  60
ORL  75  92  74  91 /  30  50  30  60
FPR  73  88  76  88 /  20  20  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST/AVIATION...CRISTALDI
RADAR/IMPACT WX....WIMMER
Hazardous weather outlook, Jun 20, 12:09 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1209 PM EDT THU JUN 20 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-202100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1209 PM EDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
THE INTERACTING OF THE EAST COAST SEA BREEZE AND THE PREVAILING
SOUTH TO SOUTHWEST WINDFLOW WILL HELP TO PRODUCE SCATTERED
LIGHTNING STORMS FROM MID TO LATE AFTERNOON THROUGH THE EVENING
ALONG AN AREA THAT SHOULD STRETCH FROM NORTHERN VOLUSIA COUNTY TO
EASTERN OKEECHOBEE AND THE WESTERN PORTIONS OF SAINT LUCIE AND
MARTIN COUNTIES. A LINGERING STORM OR TWO OVER THE INTERIOR MAY LAST
UNTIL MIDNIGHT. THE PRIMARY WEATHER HAZARDS WILL BE CLOUD GROUND
LIGHTNING STRIKES...WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL
AND LOCALIZED TEMPORARY FLOODING DUE TO THE HEAVY RAINFALL. THE
FLOODING SHOULD BE SHORT LIVED UNTIL THE DRAINAGE SYSTEMS CATCH UP
TO THE LOCALLY HEAVY RAINS.

.FLOOD IMPACT...
SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL ACROSS
EAST CENTRAL FLORIDA. RAINFALL AMOUNTS UP TO TWO TO THREE INCHES
WITH THE STRONGEST STORMS WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 35 KNOTS OR GREATER
ACROSS THE INLAND LAKES AND INTRACOASTAL AND NEAR SHORE ATLANTIC
WATERS MAINLY NORTH OF FORT PIERCE INLET FROM THIS AFTERNOON INTO
THE EVENING HOURS.

.RIP CURRENT IMPACT...
AN EASTERLY SWELL WILL GENERATE A MODERATE RISK OF RIP CURRENTS AT
THE BEACHES. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF THE PULL OF THE CURRENT...AND THEN SWIM BACK TO
SHORE. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
DEVELOPING SOUTHEAST FLOW ON FRIDAY INTO EARLY NEXT WEEK AND
ADEQUATE MOISTURE LEVELS WILL PRODUCE SCATTERED LIGHTNING STORMS
OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

VOLKMER

In the hours before

Local storm report, Jun 20, 3:51 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     4 NNE PORT SAINT JOHN   28.53N 80.77W
06/20/2013  M63 MPH          AMZ552             FL   OTHER FEDERAL

            USAF 30 FT TOWER NUMBER 1007 MEASURED GUST OF 55 KT/63
            MPH. LOCATED IN INTRACOASTAL NEAR NASA CAUSEWAY.

&&

ARB
Special weather statement, Jun 20, 4:00 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT THU JUN 20 2013

FLZ047-147-202045-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
400 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...

* UNTIL 445 PM EDT.

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
SHARPES...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CANAVERAL GROVES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2827 8081 2850 8088 2852 8078 2843 8075
      2841 8073 2852 8074 2852 8076 2854 8071
      2838 8065 2837 8066 2835 8064 2833 8065
      2832 8065 2834 8064 2831 8063
TIME...MOT...LOC 2000Z 328DEG 8KT 2845 8078

WEITLICH
Special weather statement, Jun 20, 4:02 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT THU JUN 20 2013

FLZ064-202100-
MARTIN-
402 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN MARTIN COUNTY...

* UNTIL 500 PM EDT.

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM 6 MILES
SOUTHWEST OF PALM CITY TO 3 MILES EAST OF INDIANTOWN. THESE STORMS
WERE NEARLY STATIONARY BUT ARE EXPECTED TO DRIFT SLOWLY EASTWARD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2720 8046 2721 8029 2723 8028 2724 8022
      2721 8019 2723 8019 2724 8021 2725 8018
      2721 8015 2716 8015 2697 8007 2697 8014
      2695 8015 2695 8047
TIME...MOT...LOC 2001Z 254DEG 2KT 2710 8035

BOWEN
Local storm report, Jun 20, 4:12 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     NNW PORT SAINT JOHN     28.48N 80.79W
06/20/2013  M63 MPH          BREVARD            FL   OTHER FEDERAL

            USAF 54 FT TOWER NUMBER 1204 MEASURED 53 KT/61 MPH WIND
            GUST.

&&

ARB
Special weather statement, Jun 20, 4:16 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT THU JUN 20 2013

FLZ045-053-202100-
ORANGE-OSCEOLA-
416 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHERN ORANGE COUNTY...NORTHWESTERN OSCEOLA
COUNTY...

* UNTIL 500 PM EDT.

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER KISSIMMEE
AIRPORT...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CAMPBELL...OSCEOLA HERITAGE PARK AND SEA
WORLD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2850 8154 2842 8120 2812 8132 2820 8153
      2826 8156 2826 8161
TIME...MOT...LOC 2016Z 298DEG 4KT 2833 8146

WEITLICH
Special weather statement, Jun 20, 4:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EDT THU JUN 20 2013

FLZ053-202145-
OSCEOLA-
458 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN OSCEOLA COUNTY...

* UNTIL 545 PM EDT.

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
KISSIMMEE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE AUSTIN TINDALL PARK AND SAINT CLOUD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2835 8142 2835 8109 2803 8124 2806 8137
      2807 8135 2808 8135 2808 8145 2809 8146
      2814 8146 2814 8151
TIME...MOT...LOC 2056Z 283DEG 14KT 2827 8134

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:33 PM EDTSpecial Marine WarningMLB57 min
Jun 20, 2:44 PM EDTSpecial Weather StatementMLBSeminole46 min
Jun 20, 2:49 PM EDTSpecial Marine WarningMLB86 min
Jun 20, 3:15 PM EDTAreal Flood AdvisoryMLBBrevard90 min
Jun 20, 4:00 PM EDTSpecial Weather StatementMLBBrevard45 min
Jun 20, 4:02 PM EDTSpecial Weather StatementMLBMartin58 min
Jun 20, 4:05 PM EDTSpecial Marine WarningMLB85 min
Jun 20, 4:16 PM EDTSpecial Weather StatementMLBOrange44 min
Jun 20, 4:26 PM EDTAreal Flood AdvisoryMLBOrange, Osceola94 min
Jun 20, 4:34 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie86 min
Jun 20, 4:58 PM EDTSpecial Weather StatementMLBOsceola47 min
Jun 20, 5:06 PM EDTSpecial Weather StatementMLBLake39 min
Jun 20, 5:36 PM EDTAreal Flood AdvisoryMLBLake114 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.